MAUDE Adverse Event Report: CORDIS CORPORATION OUTBACK; CATHETER FOR CROSSING TOTAL OCCLUSIONS

CORDIS CORPORATION OUTBACK; CATHETER FOR CROSSING TOTAL OCCLUSIONS
Model Number OTB42120
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned for evaluation, but the manufacture report is not yet available.A review of the device history record (dhr) associated with lot 17876834 revealed no anomalies during the manufacturing and inspection processes that can be associated with the reported event.Additional information is pending and will be sent in upon 30 days after receipt.
 
Event or Problem Description
As reported, the cannula tip of a 120cm outback re-entry catheter could not be retracted when checking the functionality of the device.While checking the functionality of the outback, the cannula tip could not be retracted.The physician tried several times, but it fell off and was broken.There was no reported patient injury.The cannula tip cover was removed and the device was flushed.The device was opened in sterile filed.The device was stored in the cath lab in a cool dry place, for approximately 9 months.The device was stored, handled, and prepped according to the instructions for use (ifu).There was no damage noticed to the device prior to opening the package.There was no difficulty removing the device from the sterile packaging.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
As reported, the cannula tip of a 120cm outback re-entry catheter could not be retracted when checking the functionality of the device.While checking the functionality of the outback, the cannula tip could not be retracted.The physician tried several times, but it fell off and was broken.There was no reported patient injury.The cannula tip cover was removed, and the device was flushed.The device was opened in sterile filed.The device was stored in the cath lab in a cool dry place, for approximately 9 months.The device was stored, handled, and prepped according to the instructions for use (ifu).There was no damage noticed to the device prior to opening the package.There was no difficulty removing the device from the sterile packaging.A non-sterile unit of product ¿outback¿ was received coiled inside of a clear plastic bag.The part was unpacked to perform the product evaluation.The handle slider was in the retract position.The cannula was received wide out deployed.No other damages or anomalies were observed on the returned device.Per functional test, with the purpose of begin with the evaluation of the unit, the handle slide was actuated to retract the needle cannula back, but it did not retract as expected.Even if the slide is actuating back and forward, the needle cannula remained deployed.The unit was disassembled observing that the dumbbell was loose, which must be fixed in the cannula.The product was placed under the vision system to obtain a magnified image focusing on the dumbbell, which observed lack of glue.The unit was compared with a functional device to be used as control sample and the difference was clear.A product history record (phr) review of lot 17876834 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿cannula/needle-fractured/separated-during prep¿ was not confirmed through analysis of the returned device as there was no fractured/separated condition observed.However, the reported ¿cto catheter system-prepping difficulty-unable to retract needle¿ was confirmed, and the root cause appears to be manufacturing-related due to lack of glue on the component cavity of the dumbbell.Based on the information available for review and product analysis regarding the report of the fractured/separated needle by the customer, it is possible that the customer may have presumed the needle/cannula was separated from the cto catheter system since it was not moving along with the slider.However, there were no fractures/separations noted on the returned device during analysis.As cautioned in information for safety within the instructions for use (ifu), ¿do not use without completely reading and understanding this document.¿ the ifu also instructs during preparation to, ¿use sterile technique to carefully remove the outback ltd re-entry catheter (ob-ltd) from the packaging.Inspect the catheter for damage.As packaged, the cannula tip is extended from the ob-ltd lateral port and a plastic tube covers the cannula tip for protection.Carefully remove this plastic tube by holding the curved portion of the cannula with one hand and pulling the plastic tube straight away from the cannula tip with the other hand.Flush the ob-ltd thoroughly, at the flush port and the guide wire port, with sterile heparinized saline until the solution exits the distal end of the catheter.Wait 30 seconds then flush again.Ensure proper function of the ob-ltd by 1) retracting and advancing the cannula tip via proximal and distal movement of the deployment slide, and 2) rotating the rotating hemostatic valve (rhv), which rotates the catheter shaft/nosecone.Fully retract the cannula tip via proximal retraction of the handle deployment slide until it stops.Prior to insertion into the body, ensure that the cannula tip is fully retracted into the catheter lateral port and the handle deployment slide is locked in the most proximal position.If not, repeat flushing sequence.¿ based on the product analysis, the inability to retract the needle during prep of returned device is considered to be related to the manufacturing process of the product.Therefore, a risk assessment to address this issue has been initiated.

Brand Name
OUTBACK
Common Device Name
CATHETER FOR CROSSING TOTAL OCCLUSIONS
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
MDR Report Key10698179
Report Number9616099-2020-03992
Device Sequence Number3174482
Product Code PDU
UDI-Device Identifier20705032035016
UDI-Public20705032035016
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K043534
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model NumberOTB42120
Device Catalogue NumberOTB42120
Device Lot Number17876834
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2020
Initial Date Received by Manufacturer 09/24/2020
Supplement Date Received by Manufacturer12/08/2020
Initial Report FDA Received Date10/19/2020
Supplement Report FDA Received Date01/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1